Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

What are your opinions of Mirena?

Do you like it? Side effects?

Answer Question
 
lah0027

Asked by lah0027 at 3:14 PM on Dec. 19, 2010 in Health

Level 7 (157 Credits)
Answers (10)
  • I've had it for almost two years it makes me crampy at times, it also gave me a false positive on a pregnancy test.
    EttaMay

    Answer by EttaMay at 3:24 PM on Dec. 19, 2010

  • It's the worst form of birth control I have ever had. I'll go get the list of side effects and my story that I posted elsewhere..the Paragard is the way to go. It doesn't have hormones and Mirena does. =] Be right back!
    -AJ

    Answer by -AJ at 3:25 PM on Dec. 19, 2010

  • I got Mirena about 6 weeks ago. At first, I was really nervous at first because I read where a lot of women had problems. They said it hurt really bad and they bled a lot. The day of my appointment, my Dr. washed my cervix and then numbed it with shots. To me, it didn't hurt that much. Then she placed the Mirena inside, it felt like some really bad cramping, and cut the strings. The strings feel like fishing wire. That day, I bled a lot and bled for a couple days after that, but it wasn't enough to need a pad. 2 weeks after that, I had an ultrasound to  make sure it was in the right place. It was!! 5 weeks later, I haven't bled at all, there is no pain or cramping and it is great. I can have sex when ever and there is no worrying about pills or patches or rings. I don't have to worry about a thing. For me it was the best choice.

    krissyvelazquez

    Answer by krissyvelazquez at 3:32 PM on Dec. 19, 2010

  • I have had mine about 3 years in feb. and it has done wonderful for me. No real effects or anything different actually before I would cramp EXTREMELY bad and bleed just as heavily now I am not out of duty for 3-4 days as I was before. Still cramp but no where near as harshly and within the past 6 months quit bleeding all together which is one of the side effects. Do understand EVERYTHING has side effects and each person reacts differently towards it. In the past I have tried other bc's including depo shots, patch, pills, and the ring to me this is absolutely the best option for myself having issues with the others.
    megarisav

    Answer by megarisav at 3:33 PM on Dec. 19, 2010

  • I've had mine since Jun 2008. When this one needs taken out, I'll be getting another put in. I have been very happy with it.
    Ginger0104

    Answer by Ginger0104 at 3:42 PM on Dec. 19, 2010

  • I wanted to get it so bad....but my doc wouldnt let me...I have cysts and she said it was to big of a risk that they would rupture..so now I have implanon and I love it.....it dosnt last for as long but 3 years is long enough. =)
    Shelii

    Answer by Shelii at 3:55 PM on Dec. 19, 2010

  • I had Mirena for nearly three years. A short time after getting it, I gained 30lbs. I started having chronic back pain, frequent migraines, mood swings, and signs of depression. I couldn't lose weight at all, stopped getting my period after a year, cramped a lot and had lots of pain during and after sex, as well as excessive discharge..I was miserable. I decided to get rid of it in early June of this year when I became severely depressed..I thought it was stress causing it, never thought it could be the Mirena. Since getting it removed, I have felt a million times better physically and haven't had to take the anti-depressants I went on when the depression hit. I've been Mirena-free for just over 6 months now and I feel like a new woman. When I had it removed, I replaced it with the Paragard. It's a copper IUD that has NO hormones and little to no side effects. I get a period again, but I (cont)
    -AJ

    Answer by -AJ at 4:08 PM on Dec. 19, 2010

  • don't mind, as I'm finally able to lose weight and feel normal again. Some females experience heavy bleeding with their period, but I haven't (knock on wood). The Mirena is EVIL and more people have these and other issues with it than not. Obviously everyone reacts differently to everything, but it's very common to have issues with the Mirena, from what I've seen just on this site!

    These are from the website, I marked the ones I had with ** Sadly, these side effects seem to be more common than what it says, just based off of what I have seen on this site!

    Between 5% and 10% percent of Mirena users may experience:
    Cramps or pelvic pain**
    Vaginal discharge** (side note from me: EXCESSIVE!)
    Nausea**
    Headache**
    Nervousness
    Back pain**
    Weight increase** (side note from me: and inability to lose weight**)
    Breast pain or tenderness
    Acne
    Decreased sex drive
    Depressed mood**
    Inflammation of cervix,
    -AJ

    Answer by -AJ at 4:08 PM on Dec. 19, 2010

  • Pelvic pain during your period
    High blood pressure

    Less than 5% of Mirena users may experience
    Migraine**
    Vomiting
    Anemia
    Pain during intercourse**
    Unusual hair growth or loss**
    Skin irritations (hives, rash, eczema, or itching)**
    Swelling of hands and feet
    Feeling bloated
    Mood swings**

    So there ya go..sorry it took so long! ha. Remember..this is just my story, and although many others have a similar story - it doesn't mean this will happen to you. =]
    -AJ

    Answer by -AJ at 4:08 PM on Dec. 19, 2010

  • From my experience:

    *Pros*
    Didn't get pregnant for the almost two years I used it
    Got pregnant TTC two days after it was removed

    *Cons*
    It ended up halfway down my cervix and sideways
    I got cysts which I can only assume came from it

    Just because of the cons, I would likely not get it again but I've considered it. There aren't many birth control options that appeal to me.
    HeartsCombined

    Answer by HeartsCombined at 10:14 AM on Dec. 20, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN